Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Cymbalta titration and new meds jrbecker

Posted by Cairo on April 27, 2005, at 18:06:52

In reply to Re: splitting Cymbalta pills Cairo, posted by jrbecker on April 25, 2005, at 8:55:53

They started me on 30mg Cymbalta which I stoically stayed on despite full blown panic attacks, akathisia, etc. I was told to stick it out as the side effects would lessen. I tapered myself down slowly over at least 6 weeks until all the horrible side effects stopped at 5mg , so you're probably right that the energizing effect may not have kicked in until then anyway. I was too whacked to notice the difference between "energy" and "atomic" those first weeks.

A new wrinkle is that my doctor said that she's been having several patients with liver problems on Cymbalta and she's been backing off from using it, though she's been having good success with it for pain in Fibromyalgia.

As you're sensitive to meds, can you increase over 5mg Cymbalta at all by ramping up infinitesimally and slowly? Or do your receptors become saturated (or whatever) at your own personal set point?

I've followed your posts as some of your symptoms seem very similar to me. I have atypical features with a hypofunctioning HPA axis that has terrible ramifications on sleep and muscles, especially. My doctor says that I'm in her subset of Fibromyalgia patients that look Addisonian, but my numbers look ok on the surface. What other new meds coming down the pike are you following?

Cairo

> I'm guessing if you are pretty med-sensitive, you have atypical features (like myself)?
>
> how long were you on cymbalta...a) altogether, and b) at 5mg? I'm wondering if your early positive response to it at 5mg was going to be short-lived anyway. I always have a very "energizing" response to the ssris/snris upon initial titration, but i soon even out. I have experienced the poop-out effect that you speak of when re-initiating a drug, but I find that this difference is usually pretty small and relates more to this "energizing"/hypomanic period than it does to longterm antidepressant response. I see the cause as both 1) that your system is already sensitized to the drug from the first time around and 2) psychologically/subjectively, your perspective might be skewed by expectations from that first "energizing" response.
>
> bottomline, I do believe that you will eventually get a response to it at 5mg IF you were at this dosage for an extended period prior to your withdrawal from it. For me, the full antidepressant effects of the SNRIs never fully peak until more than 4 weeks...just my own experience over the years.
>
> be patient and go slowly. good luck.
>
> JB


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[490486]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Cairo thread:487731
URL: http://www.dr-bob.org/babble/20050423/msgs/490486.html